Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 33, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 25, 2012, 4:03 AM EDT. It took effect at Mar 25, 2012, 11:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2012, 4:03 AM EDT (08:03 UTC)
- In effect from
- Mar 25, 2012, 11:00 AM EDT
- Expired
- Mar 26, 2012, 11:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
142 WHUS73 KAPX 250803 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 403 AM EDT SUN MAR 25 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-251615- /O.NEW.KAPX.SC.Y.0033.120325T1500Z-120326T0600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 403 AM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
036 WHUS73 KAPX 251448 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1048 AM EDT SUN MAR 25 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-252300- /O.CON.KAPX.SC.Y.0033.120325T1500Z-120326T0600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1048 AM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
756 WHUS73 KAPX 252005 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EDT SUN MAR 25 2012 LSZ321-322-260415- /O.EXT.KAPX.SC.Y.0033.000000T0000Z-120326T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 405 PM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-260415- /O.EXT.KAPX.SC.Y.0033.000000T0000Z-120326T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 405 PM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-260415- /O.EXT.KAPX.SC.Y.0033.000000T0000Z-120326T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 405 PM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
465 WHUS73 KAPX 260301 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1101 PM EDT SUN MAR 25 2012 LHZ345>349-260900- /O.EXT.KAPX.SC.Y.0033.000000T0000Z-120326T1500Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1101 PM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-260900- /O.CON.KAPX.SC.Y.0033.000000T0000Z-120326T0900Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1101 PM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-260900- /O.CON.KAPX.SC.Y.0033.000000T0000Z-120326T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1101 PM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
491 WHUS73 KAPX 260720 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 320 AM EDT MON MAR 26 2012 LSZ321-322-261500- /O.EXT.KAPX.SC.Y.0033.000000T0000Z-120326T1500Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 320 AM EDT MON MAR 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-261500- /O.EXT.KAPX.SC.Y.0033.000000T0000Z-120326T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 320 AM EDT MON MAR 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-261500- /O.CON.KAPX.SC.Y.0033.000000T0000Z-120326T1500Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 320 AM EDT MON MAR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 3:27 AM EDT, 36 minutes earlier.
Area forecast discussion, Mar 25, 3:27 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
327 AM EDT SUN MAR 25 2012
.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE GREAT LAKES
THROUGH THE EARLY PORTIONS OF THE WEEK...RESULTING IN INCREASINGLY
SUNNY SKIES AND SEASONABLY MILD CONDITIONS TODAY...WITH NEAR NORMAL
TEMPERATURES BY MONDAY. CLEAR SKIES AND QUICKLY FALLING EVENING
TEMPERATURES WILL RESULT IN AREAS OF FROST AND SUB-FREEING
TEMPERATURES TONIGHT AND AGAIN MONDAY NIGHT. THE NEXT CHANCE OF
RAIN ARRIVES TUESDAY INTO WEDNESDAY AS LOW PRESSURE MOVES ACROSS
THE NORTHERN CONUS. DRY AND SEASONABLY MILD WEATHER RETURNS FOR
THE END OF THE WORK WEEK.
&&
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 327 AM EDT SUN MAR 25 2012
UPSTREAM COLD FRONT EXTENDS FROM THE SURFACE LOW ALONG THE TIP OF
JAMES BAY THRU WRN UPPER MICHIGAN AND NW WISCONSIN INTO ERN IOWA
EARLY THIS MORNING. AHEAD OF IT...TEMPS REMAIN IN THE 40S AND 50S
ACROSS THE WRN GREAT LAKES. BEHIND IT...TEMPS ARE SIGNIFICANTLY
COLDER...WITH TEMPS RANGING FROM THE 20S AND 30S ALONG THE
US/CANADIAN BORDER TO THE TEENS AND SINGLE DIGITS FURTHER NORTH
INTO CENTRAL CANADA. THE HEART OF THESE COLDER TEMPS WILL SLIDE NE
OF MICHIGAN TODAY AND TONIGHT...HOWEVER THIS WILL NOT SAVE US FROM
STRONG/RAPID CAA BEHIND THE FRONT. AFTER RECORD-SHATTERING TEMPS
IN THE 80S LAST WEEK...AND THE PARTIAL GREEN-UP WE HAVE EXPERIENCED
AS A RESULT...SUB-FREEZING TEMPS COULD CERTAINLY DO SOME DAMAGE TO
MORE SENSITIVE VEGETATION.
DRIER AIR THRU THE COLUMN WILL ALSO ARRIVE WITH THE COLD AIR...
SERVING TO DECREASE CLOUDS THROUGHOUT TODAY...WITH CLEAR SKIES
EXPECTED TONIGHT. WINDS WILL SHIFT TO THE N/NW BEHIND THE COLD
FRONT TODAY AND STRENGTHEN THANKS TO TIGHTENING PRESSURE GRADIENT
BEHIND THE FRONT. EXPECT GUSTS OF 20 TO 25 MPH THIS AFTERNOON AND
EVENING...WITH DIMINISHING WINDS OVERNIGHT. HIGH TEMPS WILL VARY
QUITE A BIT ACROSS OUR CWA DUE TO SOME WARMING TAKING PLACE JUST
AHEAD OF COLD FROPA TODAY...RANGING FROM THE MID 40S IN UPPER
MICHIGAN TO AROUND 60 NEAR SAGINAW BAY. THE COMBINATION OF CLEAR
SKIES...DIMINISHING WINDS AND ONGOING CAA OVERNIGHT WILL ALLOW
TEMPS TO PLUMMET INTO THE 20S. THUS...WILL HOIST A FREEZE WATCH
FOR LATE TONIGHT INTO MONDAY MORNING FOR ALL OF NRN LWR MICHIGAN.
AFTER A CHILLY START TO THE DAY...MONDAY WILL BE SUNNY BUT COOL (BUT
ACTUALLY TEMPS WILL BE RIGHT AROUND NORMAL...WE'VE JUST BEEN
SPOILED OVER THE PAST WEEK;). AFTERNOON HIGHS WILL RANGE FROM THE
UPPER 30S IN ERN UPR MICHIGAN TO THE LOW TO MID 40S ACROSS NRN LWR
MICHIGAN. BACK TO REALITY FOLKS!
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 327 AM EDT SUN MAR 25 2012
FORECAST CONCERNS FOR THE EXTENDED
ARE TWO-FOLD...CENTERING ON LIKELY SUB-FREEZING TEMPERATURES MONDAY
NIGHT...FOLLOWED BY TUESDAY AND WEDNESDAY RAIN CHANCES AS SHORTWAVE
TROUGH SLIDES THROUGH THE NORTHERN LAKES. STILL...OVERALL...A FAIRLY
MILD LATE MARCH WEATHER REGIME...WITH 5-WAVE NORTHERN HEMISPHERIC
500MB HEIGHT ANALYSIS SHOWING ONLY SUBTLE CHANGES THROUGH THE COMING
WEEK.
STILL A SOMEWHAT CHALLENGING TEMPERATURE FORECAST FOR MONDAY NIGHT
...OWNING TO TIMING OF MID AND UPPER LEVEL MOISTURE AND INCREASING
SOUTHEAST SURFACE WINDS. EXCELLENT EARLY EVENING RADIATIONAL COOLING
CONDITIONS (CLEAR SKIES...VERY DRY AIRMASS...AND QUICK DECOUPLING OF
WINDS) SHOULD ALLOW TEMPERATURES TO DROP WELL INTO THE 20S BY AS
EARLY AS MIDNIGHT...WITH TYPICAL COLDER LOCALES OF INTERIOR
NORTHEAST LOWER MICHIGAN PERHAPS MAKING A RUN AT THE UPPER TEENS
BRIEFLY EARLY TUESDAY MORNING. TRENDS STARTING TO SUPPORT A QUICKER
ADVANCE OF WAA CLOUDS FROM THE SOUTHWEST...LIKELY STABILIZING...OR
EVEN SLOWLY WARMING...TEMPERATURES ACROSS WESTERN AREAS BY MORNING.
EVEN SOME HINTS WITHIN GUIDANCE OF LIGHT PRECIP REACHING THE SURFACE
ALONG THE LAKE MICHIGAN SHORELINE AND ACROSS EASTERN UPPER AFTER 09Z
TUESDAY...ALTHOUGH THINK THIS IS A TOUCH TOO QUICK GIVEN BONE-DRY
ANTECEDENT AIRMASS. THIS WILL NEED TO CLOSELY WATCHED...AS ANY
PRECIP REACHING THE SURFACE MAY TAKE THE FORM OF ICE PELLETS AND
LIGHT FREEZING RAIN...WITH EVEN THE CHANCE FOR A SHORT BURST OF SNOW
ACROSS EASTERN UPPER. TOP-DOWN SATURATION TO CONTINUE TO SPREAD EAST
TUESDAY MORNING...EXPANDING THE SHOWER THREAT AS IT DOES SO. HAVE
MAINTAINED INHERITED SLEET POTENTIAL AND ALSO ADDED LIGHT FREEZING
RAIN MENTION TO THE FORECAST PRIOR TO SURFACE TEMPERATURES RISING
ABOVE FREEZING. STRONG OFF THE DECK WAA AND DIURNAL RESPONSE SHOULD
SAFELY CHANGE ALL PRECIP OVER TO RAIN BY LATER IN THE MORNING...WITH
THE BEST CHANCE OF RAIN (TRENDED TO LIKELY) ACROSS THE NORTH WHERE
WAA AND DEEPER MOISTURE ARE BEST JUXTAPOSED. INHERITED AFTERNOON
SLIGHT CHANCE THUNDER POTENTIAL ACROSS MUCH OF NORTHERN LOWER STILL
JUSTIFIED...GIVEN STRONG WAA AND DECREASING STABILITY WITH APPROACH
OF MID LEVEL DYNAMICS. SHOWER THREAT CONTINUES INTO TUESDAY NIGHT
(ESPECIALLY DURING THE EVENING) AS LOW PRESSURE MOVES ACROSS
NORTHERN LAKE SUPERIOR...WITH ATTENDANT COLD FRONT SLICING THROUGH
THE AREA BY WEDNESDAY MORNING.
AFTER A LINGERING LIGHT SHOWER THREAT WEDNESDAY AS PRIMARY UPPER WAVE
MOVES ACROSS...DRY WEATHER EXPECTED TO PREVAIL THROUGH THURSDAY
NIGHT AS NEXT SOUTHERN EXTENSION OF CANADIAN HIGH PRESSURE BUILDS
INTO THE NORTHERN LAKES. THIS ONCE AGAIN SETS UP SOME POTENTIAL FOR
FROST/FREEZING CONDITIONS...ESPECIALLY FOR THURSDAY NIGHT. MUCH
UNCERTAINTY FOR THE REMAINDER OF THE FORECAST...WITH SOME POSSIBILITY
FOR A FEW LIGHT SHOWERS BY SATURDAY AS WEAK WAVE AND ATTENDANT WAA
REGIME APPROACH THE REGION. TIMING OF THIS POTENTIAL LIKELY TO
CHANGE...WITH MAINTENANCE OF STRONG CANADIAN RIDGING POSSIBLY
HOLDING OFF THIS THREAT UNTIL LATER IN THE WEEKEND.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 100 AM EDT SUN MAR 25 2012
LOW VFR/HIGH MVFR CIGS WILL HOLD OVER THE REGION THRU THE MORNING
HOURS BEFORE SKIES CLEAR THIS AFTERNOON AS HIGH PRESSURE AND DRY
AIR BUILD INTO NRN MICHIGAN. WINDS WILL SHIFT TO THE N/NW THIS
MORNING. STRENGTHENING CAA AND TIGHTENING PRESSURE GRADIENT WILL
INCREASE WIND SPEEDS...WITH GUSTS TO 25 KTS EXPECTED THIS
AFTERNOON AND EARLY EVENING.
&&
.MARINE...
ISSUED AT 327 AM EDT SUN MAR 25 2012
WINDS/WAVES WILL REACH SCA CRITERIA BY THIS AFTERNOON AND WILL
CONTINUE THRU THIS EVENING AS N/NW WINDS STRENGTHEN BEHIND THE
COLD FRONT SCHEDULED TO MOVE THRU OUR REGION THIS MORNING.
CONDITIONS SHOULD FALL BELOW SCA CRITERIA OVERNIGHT AS PRESSURE
GRADIENT LOOSENS.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
MIZ016>036-041-042.
LH...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 2 AM EDT MONDAY
FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 2 AM EDT MONDAY
FOR LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 2 AM EDT MONDAY
FOR LSZ321-322.
&&
UPDATE...MR
SYNOPSIS...MB
SHORT TERM...MR
LONG TERM....MB
AVIATION...MR
MARINE...MRHazardous weather outlook, Mar 25, 3:46 AM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 346 AM EDT SUN MAR 25 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 261200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 346 AM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A RETURN TO SUB-FREEZING OVERNIGHT LOW TEMPERATURES IS EXPECTED OVERNIGHT. INTERIOR SECTIONS OF NORTHERN MICHIGAN WILL EXPERIENCE THE COLDEST TEMPERATURES AND THE BEST CHANCE OF A HARD FREEZE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SUB-FREEZING TEMPERATURES WILL PERSIST INTO EARLY MONDAY MORNING. EVEN COLDER TEMPERATURES ARE EXPECTED OVERNIGHT MONDAY INTO TUESDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTHERN MICHIGAN TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS: BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS) BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:36 AM EDT | Freeze Watch | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 12 hr |
| Mar 25, 4:00 PM EDT | Freeze Warning | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 19 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.